×

zbMATH — the first resource for mathematics

Height pairings for algebraic cycles. (English) Zbl 0577.14004
Let X be a smooth projective variety of dimension d defined over a number field k. For \(p\leq d\), let \(A^ p(X)\) (resp. \(A_ p(X))\) denote the group of algebraic cycles of codimension p (resp. dimension p) on X defined over k, cohomologous to 0 in \(H^{2p}(X_{\bar k},{\mathbb{Q}}_{\ell})\) (resp. \(H^{2d-2p})\), taken modulo rational equivalence. Let q be a geometric generic point. Let \(a\in K_ 0(X)_{{\mathbb{Q}}}\) such that the Chern character \(ch_ q(a)=0\). Assume that there exists \(a_ 0\in K_ 0(X)_{{\mathbb{Q}}}\) lifting a such that \(ch_ p(a_ 0)=0\) for all geometric points p of Sp \({\mathcal O}_ k\). Let \(A^{'p}\) be the subgroup of \(A^ p\) generated by classes which can be lifted in such a way. The global height pairing \(<\cdot,\cdot >\) is defined as a sum of local pairings \(<\cdot,\cdot >_ v\), namely, \([k:{\mathbb{Q}}]<a,b>=\sum_{v}<a,b>_ v.\) Theorem: This pairing \(<\cdot,\cdot >: A^{'p}(X)\times A_{p-1}(X)\to {\mathbb{R}}\) is a well- defined satisfying \((i) <\cdot,\cdot >\) coincides with the classical height pairing when \(p=d\); (ii) given a correspondence C on \(X\times Y\), we have \(<C^*a,b>=<a,C_*b>\); \((iii) <\cdot,\cdot >\) is symmetric when defined.
Reviewer: K.Lai

MSC:
14C15 (Equivariant) Chow groups and rings; motives
14C99 Cycles and subschemes
14G25 Global ground fields in algebraic geometry
14C17 Intersection theory, characteristic classes, intersection multiplicities in algebraic geometry
14C35 Applications of methods of algebraic \(K\)-theory in algebraic geometry
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] A. Bellinson, Higher regulators and values of L-functions (in Russian).
[2] S. Bloch, Algebraic Cycles and Values of L-functions (Crelle, to appear).
[3] Bloch, S., A note on height pairings, Tamagawa numbers, and the Birch and Swinnerton-Dyer conjecture, Inventiones math., 58, 65-76, (1980) · Zbl 0444.14015
[4] Deligne, P., Valeurs de fonctions L et périodes d’intégrales, Proc. symp. pure math., 33, 2, 313-346, (1979)
[5] H. Gillet, Bull. A.M.S., to appear.
[6] Lang, S., Fundamentals of Diophantine geometry, (1983), Springer Berlin · Zbl 0528.14013
[7] Neron, A., Quasi-fonctions et hauteurs sur LES variétés abéliennes, Ann. of math., 82, 2, 249-331, (1965) · Zbl 0163.15205
[8] Manin, J., The Tate height of points on an abelian variety, its variants and applications, Izv. akad. namk SSR. ser. mat., AMS transl., 59, 2, 82-110, (1966) · Zbl 0192.26801
[9] D. Quillen, Higher Algebraic K-theory I, Lecture Notes in Math. 341 (Springer, Berlin). · Zbl 1198.19001
[10] Swinnerton-Dyer, H.P.F., The conjectures of Birch and Swinnerton-Dyer and of Tate, (), 132-157 · Zbl 0197.47101
[11] Swinnerton-Dyer, H.P.F.; Birch, B.J., Notes on elliptic curves II, J. reine angew. math., 218, 79-108, (1965) · Zbl 0147.02506
[12] Bloch, S., Applications of the dilogarithm function in algebraic K-theory and algebraic geometry, Intl. symp. algebraic geometry, 103-114, (1977), Kyoto
[13] Fulton, W., Rational equivalence on singular varieties, Publ. math. I.H.E.S., 45, (1975) · Zbl 0332.14002
[14] Kleiman, S., Geometry on Grassmannians, Publ. math. IHES, 36, 281-298, (1969) · Zbl 0208.48501
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.